Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 19, NWS Duluth, MN

May 27, 2012Carlton County, Pine County, Minnesota; Douglas County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at May 27, 2012, 7:50 PM CDT for Carlton County, Pine County, Minnesota; Douglas County, Wisconsin. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2012, 7:50 PM CDT (00:50 UTC)
Expired
May 27, 2012, 8:13 PM CDT
In force
23 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Carlton County, MN, Pine County, MN, Douglas County, WI

The radar

The Duluth radar (KDLH), 48 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 6:08 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1850 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1850 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1669 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.7
Supercell composite
17.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

228 
WUUS53 KDLH 280050
SVRDLH
MNC017-115-WIC031-280130-
/O.NEW.KDLH.SV.W.0019.120528T0050Z-120528T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
750 PM CDT SUN MAY 27 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CARLTON COUNTY IN NORTHEAST MINNESOTA...
  NORTHEASTERN PINE COUNTY IN EAST CENTRAL MINNESOTA...
  SOUTHWESTERN DOUGLAS COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 830 PM CDT

* AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR KINGSDALE...OR 32 MILES NORTHEAST OF HINCKLEY...AND
  MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELDEN AND MOOSE JUNCTION AROUND 800 PM CDT.
  HARLIS AROUND 805 PM CDT.
  CHAFFEY AROUND 810 PM CDT.
  FOXBORO AROUND 815 PM CDT.
  PATZAU AROUND 820 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4657 9242 4655 9193 4616 9217 4619 9255
TIME...MOT...LOC 0050Z 208DEG 32KT 4625 9234
WIND...HAIL 60MPH 1.50IN

$$

BERDES
1 follow-up statement
664 
WWUS53 KDLH 280113
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
813 PM CDT SUN MAY 27 2012

MNC017-115-WIC031-280123-
/O.CAN.KDLH.SV.W.0019.000000T0000Z-120528T0130Z/
CARLTON MN-PINE MN-DOUGLAS WI-
813 PM CDT SUN MAY 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DOUGLAS...
NORTHEASTERN PINE AND SOUTHEASTERN CARLTON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.

LAT...LON 4657 9242 4655 9193 4616 9217 4619 9255
TIME...MOT...LOC 0113Z 208DEG 32KT 4643 9220

$$

BERDES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 7:35 PM CDT, 15 minutes earlier.

Area forecast discussion, May 27, 7:35 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
735 PM CDT SUN MAY 27 2012

.AVIATION...05/28/00Z ISSUANCE...
IFR IN LOW CLOUDS ACROSS NORTHEAST MN AND HIGH-END MVFR TO VFR IN
SCATTERED TO BROKEN CLOUDS ACROSS NORTHWEST WI AND SOUTHERN PINE
COUNTY MN. VLIFR IN DENSE FOG ACROSS HIGHER TERRAIN ALONG THE
LAKE SUPERIOR NORTH SHORE...INCLUDING THE DULUTH AREA. ISOLATED
THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL...WILL BEGIN
THE EVENING MOVING UP THE ST CROIX VALLEY TOWARD THE DULUTH AREA.
MORE THUNDER STORMS...MOST WITH INTENSE RAIN...STRONG AND
DESTRUCTIVE WIND...AND VERY LARGE HAIL OVER 2 INCHES WILL SPREAD
ACROSS THE AREA FROM WEST TO EAST BEGINNING ABOUT MIDNIGHT TONIGHT
AND CONTINUING INTO EARLY MONDAY. WEST WIND WITH MVFR CONDITIONS
IN BROKEN CLOUDS WILL FOLLOW. CLOUDS WILL SCATTER OUT...WITH
RESULTING VFR CONDITIONS FROM XVG- DLH AND ACROSS NORTHWEST WI
BEGINNING LATE MONDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 441 PM CDT SUN MAY 27 2012/

SHORT TERM...LATEST SURFACE ANALYSIS SHOWS A LOW PRESSURE SYSTEM
OVER SERN NODAK...WITH A WARM FRONT EXTENDING EAST OF THE LOW
ACROSS CNTL MN AND OVER NRN WI. EAST WINDS OVER LAKE SUPERIOR HAS
BASICALLY STOPPED THE NWD MOVEMENT OF THE WARM FRONT...ALTHOUGH WARM
AIR IS OVERRUNNING THE MARINE LAYER CREATING ELEVATED INSTABILITY
FROM THE TWIN PORTS ON NORTH. ALONG AND SOUTH OF THE WARM FRONT
THE INSTABILITY IS SURFACE-BASED WITH MLCAPE VALUES RANGING FROM
1000-2000 J/KG. WITH FAIRLY STRONG HELICITY VALUES INVOF AND JUST
SOUTH OF THE WARM FRONT...SEVERE THUNDERSTORMS ARE
POSSIBLE...MAINLY ACROSS THE SRN HALF OF OUR CWA WHERE THE MAIN
SVR THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER PER
SPC...THERE WILL BE A SMALL CHANCE FOR TORNADOES. FOR FURTHER
DETAILS ABOUT SEVERE POTENTIAL TONIGHT...PLEASE REFER TO THE
SWODY1 AND SWOMCD PRODUCTS ISSUED BY THE SPC.

THE OTHER FORECAST CONCERN FOR TONIGHT IS THE HEAVY RAIN POTENTIAL
AS THE SFC LOW AND TRAILING COLD FRONT PROPAGATE EWD ACROSS THE
CWA. THE NWP MODELS ARE IN BETTER AGREEMENT WITH PRECIP TOTALS
ACROSS THE NORTHLAND TONIGHT...PRODUCING 1 TO 2 INCHES OF RAINFALL
ACROSS THE SAINT CROIX RIVER VALLEY...AITKIN/CROW WING COUNTIES
AND AREAS TO THE NORTHEAST ACROSS THE TWIN PORTS AND OVER THE
MINNESOTA ARROWHEAD INCLUDING MOST OF SAINT LOUIS COUNTY. THE TWO
AREAS THAT MAY NOT EXPERIENCE HEAVY RAINFALL AMOUNTS WILL BE
ACROSS OUR FAR WRN ZONES AND OUR ERN WI ZONES. THIS PRECIP FCST
STILL FITS OUR FLASH FLOOD WATCH WELL. AND WITH STRONG TO SEVERE
STORMS POSSIBLE...LOCALLY HEAVIER AMOUNTS ARE PROBABLE. THE FRONT
IS PROGGED TO BE OVER OUR ERN ZONES EARLY MONDAY MORNING...AND
MOVE EAST OF OUR FCST AREA BY MIDDAY. THE PARENT UPPER LEVEL
TROUGH WILL THEN DIG SEWD OVER OUR FCST AREA MONDAY AFTERNOON INTO
MONDAY NIGHT PRODUCING SCTD SHOWERS AND STORMS...MAINLY ACROSS OUR
NRN ZONES.

AREAS OF FOG WILL AFFECT THE DULUTH/CLOQUET AREAS THROUGH THIS
EVENING...WITH DENSE FOG POSSIBLE THROUGH LATE AFTERNOON. THE FOG
SHOULD DISSIPATE SOMEWHAT WHEN THE PRECIP DEVELOPS THIS EVENING.

LONG TERM...WEDNESDAY THROUGH SUNDAY.
AS A BROAD UPPER TROUGH REMAINS...HIGH PRESSURE FROM THE CANADIAN
PRAIRIES WILL BUILD OVER THE FORECAST AREA TUESDAY NIGHT THROUGH
FRIDAY AND OVER THE MID MISSISSIPPI VALLEY AND OHIO VALLEY THIS
WEEKEND. COLD ADVECTION CLOUDS AND A FEW SHOWERS WILL REMAIN...
LIKELY PROTECTING OUR AREA FROM A FREEZE TUESDAY NIGHT. WE WILL
HAVE TO MAKE SURE CLEARING...ESPECIALLY NORTH OF DULUTH DOES NOT
BEGIN BEFORE DAYBREAK WEDNESDAY. THE DEEPENING OF THE UPPER TROUGH
OVER OUR AREA WILL CHILL THE COLUMN BUT SHOULD DESTABILIZE THE AIR
ENOUGH TO MAINTAIN SOME CLOUDS AND AGAIN PROTECT OUR AREA FROM
FROST OR A FREEZE...EVEN AS THE COLUMN COOLS LATE WEDNESDAY NIGHT
AND EARLY THURSDAY. THE HIGH SUN SHOULD FINALLY WARM THE
UNSEASONABLY COLD COLUMN REDUCING THE POSSIBILITY OF THE
TEMPERATURE ENDANGERING CROPS AND PLANTS FRIDAY AND SATURDAY
MORNING. AS THE SURFACE HIGH BUILDS FURTHER UP THE OHIO VALLEY AND
HEIGHTS ALOFT RISE...A SOUTHWEST FLOW SHOULD FINALLY BEGIN TO
MODERATE TEMPERATURES ACROSS OUR AREA SUNDAY. ADDITIONALLY...THE
WARM ADVECTION IS APT TO INTRODUCE A CHANCE OF OVERRUNNING SHOWERS
SUNDAY.

&&

.POINT TEMPS/POPS...
DLH  50  73  47  54 /  90  60  20  50
INL  52  69  43  48 /  80  50  60  60
BRD  60  73  48  54 /  90  30  20  40
HYR  65  80  49  58 /  80  60  20  30
ASX  54  77  51  58 /  80  70  20  40

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR MNZ012-019>021-026-
     034>038.

WI...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR WIZ001-006-007.

LS...SMALL CRAFT ADVISORY UNTIL 4 AM CDT MONDAY FOR LSZ121-140>148.

&&

SHORT TERM...EOM
LONG TERM....EOM
AVIATION...EOM
Hazardous weather outlook, May 27, 5:45 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
545 PM CDT SUN MAY 27 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-281030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
545 PM CDT SUN MAY 27 2012

...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS EVENING
ACROSS THE NORTHLAND AND PERSIST OVERNIGHT TONIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE NORTHLAND
TONIGHT...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN SEVERE
WEATHER THREAT. HOWEVER ISOLATED TORNADOES ARE POSSIBLE ALONG AND
SOUTH OF U.S. HIGHWAY 2.

THERE IS ALSO A THREAT OF HEAVY RAIN AND FLASH FLOODING TONIGHT
ACROSS PARTS OF THE NORTHLAND. IT APPEARS AT THIS TIME THAT THE
HEAVIEST RAIN WILL FALL ALONG A NORTH SOUTH CORRIDOR EXTENDING FROM
BRAINERD TO SPOONER...NORTHWARD THROUGH THE TWIN PORTS ALONG
HIGHWAY 61 AND 53...AND INTO THE TIP OF THE ARROWHEAD. VERY HEAVY
RAIN IN A SHORT PERIOD OF TIME...ON TOP OF ALREADY SATURATED
SOILS...WILL CREATE THE POTENTIAL FOR FLASH FLOODING. CHECK THE
LATEST FLOOD WATCH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LSZ121-140>148-281030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
545 PM CDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTHEAST WINDS...COMBINED WITH INCREASING WAVE HEIGHTS WILL
PRODUCE HAZARDOUS CONDITIONS ALONG THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR TODAY AND TONIGHT. A SMALL CRAFT ADVISORY
HAS BEEN ISSUED FOR ALL OF THE NEARSHORE WATERS. CHECK THE LATEST
NEAR SHORE FORECAST FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN LAKE SUPERIOR ON
MONDAY.

BERDES/TENTINGER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, May 27, 5:57 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
557 PM CDT SUN MAY 27 2012

WIZ006>008-280000-
BURNETT-SAWYER-WASHBURN-
557 PM CDT SUN MAY 27 2012

...THUNDERSTORMS ARE MOVING TOWARD THE HAYWARD AREA...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTH OF HERTEL...MOVING NORTHEAST AT 40
MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS OF UP TO AN INCH IN AN HOUR...

* THE THUNDERSTORM WILL BE NEAR...
  HERTEL BY 620 PM...
  SHELL LAKE BY 630 PM...
  SPOONER AND SARONA BY 635 PM...
  TREGO BY 645 PM...
  EARL AND LAMPSON BY 650 PM...
  SPRINGBROOK AND EDGEWATER BY 655 PM...
  STONE LAKE BY 700 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4564 9217 4572 9218 4572 9236 4573 9236
      4612 9164 4580 9134 4563 9177 4563 9215

EOM
Special weather statement, May 27, 6:00 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
600 PM CDT SUN MAY 27 2012

MNZ025-034>036-280000-
CROW WING-NORTH CASS-NORTHERN AITKIN-SOUTH AITKIN-
600 PM CDT SUN MAY 27 2012

...THUNDERSTORMS ARE FORMING IN THE BRAINERD LAKES AREA...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAPIDLY DEVELOPING  THUNDERSTORMS ALONG A LINE EXTENDING FROM EMILY
TO 7 MILES SOUTH OF ERSKIN LAKE...MOVING EAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS UP TO HALF AN INCH IN A HALF HOUR...

* THUNDERSTORMS WILL BE NEAR...
  LITTLE PINE AND GARRISON BY 605 PM...
  PINE KNOLL BY 610 PM...
  AITKIN BY 615 PM...
  WEALTHWOOD BY 620 PM...
  WALDECK AND HASSMAN BY 625 PM...
  BAIN AND WAUKENABO BY 630 PM...
  GLEN BY 635 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4684 9406 4684 9310 4616 9308 4616 9344
      4624 9344 4624 9380 4616 9381 4616 9405

EOM
Local storm report, May 27, 6:43 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
643 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             SIREN                   45.78N 92.38W
05/27/2012  M0.50 INCH       BURNETT            WI   TRAINED SPOTTER

&&

KK
Local storm report, May 27, 7:03 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
703 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             3 ESE WEBSTER           45.86N 92.30W
05/27/2012  M0.75 INCH       BURNETT            WI   PUBLIC

&&

KK
Local storm report, May 27, 7:08 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
708 PM CDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             SIREN                   45.78N 92.38W
05/27/2012  M1.00 INCH       BURNETT            WI   AMATEUR RADIO

&&

KK
Special weather statement, May 27, 7:40 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
740 PM CDT SUN MAY 27 2012

MNZ038-280115-
PINE-
740 PM CDT SUN MAY 27 2012

...STRONG THUNDERSTORMS OVER EASTERN PINE COUNTY...

AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF DANBURY...MOVING NORTHEAST
AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  MARKVILLE...          DUXBURY...            CLOVERTON...
  KINGSDALE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4630 9247 4625 9229 4599 9228 4602 9260

BERDES

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:07 PM CDTSevere Thunderstorm WarningDLHPine38 min
May 27, 7:19 PM CDTAreal Flood AdvisoryDLHPine6 hr
May 27, 7:40 PM CDTSpecial Weather StatementDLHPine35 min
May 27, 7:54 PM CDTSevere Thunderstorm WarningDLHPine36 min
May 27, 8:11 PM CDTSpecial Weather StatementDLHPine34 min
May 27, 8:15 PM CDTSpecial Weather StatementDLHLake60 min
May 27, 8:25 PM CDTSpecial Weather StatementDLHCook35 min
May 27, 8:38 PM CDTSpecial Weather StatementDLHAitkin52 min
May 27, 8:52 PM CDTSpecial Weather StatementDLHCarlton38 min
May 27, 9:01 PM CDTSpecial Weather StatementDLHPine59 min
May 27, 9:02 PM CDTAreal Flood AdvisoryDLHAitkin, Carlton, Pine6 hr
May 27, 9:19 PM CDTSpecial Weather StatementDLHCarlton41 min
May 27, 9:28 PM CDTFlash Flood WarningDLHCarlton, Pine6 hr
May 27, 9:34 PM CDTSevere Thunderstorm WarningDLHAitkin, Pine41 min
May 27, 9:38 PM CDTSpecial Weather StatementDLHLake37 min
May 27, 9:39 PM CDTSpecial Weather StatementDLH36 min
May 27, 9:59 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Crow Wing, Pine52 min
May 27, 10:03 PM CDTSpecial Weather StatementDLHAitkin57 min
May 27, 10:38 PM CDTSpecial Weather StatementDLHLake52 min
May 27, 11:23 PM CDTSpecial Weather StatementDLHItasca37 min
May 27, 11:59 PM CDTSpecial Weather StatementDLHLake31 min
May 28, 1:29 AM CDTAreal Flood WarningDLHPine12 hr
May 28, 3:32 AM CDTAreal Flood WarningDLHPine10 hr
May 28, 11:58 AM CDTSpecial Weather StatementDLHCrow Wing32 min
May 28, 12:13 PM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing47 min
May 28, 12:15 PM CDTSpecial Weather StatementDLHCrow Wing15 min
May 28, 12:54 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton36 min
May 28, 1:31 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Saint Louis59 min
May 28, 1:36 PM CDTAreal Flood WarningDLHPine24 hr
May 28, 2:07 PM CDTSpecial Marine WarningDLH83 min
May 28, 2:11 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Pine34 min
May 28, 2:28 PM CDTSevere Thunderstorm WarningDLHCarlton, Saint Louis47 min
May 28, 2:42 PM CDTSevere Thunderstorm WarningDLHCarlton, Pine48 min
May 28, 2:52 PM CDTSpecial Weather StatementDLHCrow Wing23 min
May 28, 3:11 PM CDTSevere Thunderstorm WarningDLHSaint Louis49 min
May 28, 3:19 PM CDTSpecial Weather StatementDLHCrow Wing41 min
May 28, 3:23 PM CDTSpecial Marine WarningDLH97 min
May 28, 3:45 PM CDTSevere Thunderstorm WarningDLHAitkin, Crow Wing45 min
May 28, 3:48 PM CDTSevere Thunderstorm WarningDLHAitkin, Pine42 min
May 28, 3:54 PM CDTSpecial Weather StatementDLHAitkin21 min
May 28, 4:27 PM CDTSevere Thunderstorm WarningDLHPine48 min
May 28, 4:56 PM CDTSpecial Weather StatementDLHItasca19 min
May 28, 4:58 PM CDTSpecial Weather StatementDLHCarlton32 min
May 28, 5:11 PM CDTSevere Thunderstorm WarningDLHPine49 min
May 28, 5:24 PM CDTSpecial Weather StatementDLHItasca36 min
May 28, 5:35 PM CDTSpecial Weather StatementDLHAitkin40 min
May 28, 6:02 PM CDTSpecial Weather StatementDLHSaint Louis43 min
May 28, 6:51 PM CDTRiver Flood AdvisoryDLHCarlton17 hr
May 27, 7:21 PM CDTTornado WarningDLHBurnett54 min
May 27, 8:00 PM CDTSpecial Weather StatementDLHDouglas30 min
May 27, 8:02 PM CDTFlash Flood WarningDLHBurnett6 hr
May 27, 8:16 PM CDTSevere Thunderstorm WarningDLHBurnett44 min
May 27, 8:20 PM CDTSpecial Weather StatementDLHDouglas25 min
May 27, 8:27 PM CDTSpecial Weather StatementDLHWashburn33 min
May 27, 8:34 PM CDTSpecial Weather StatementDLHDouglas26 min
May 27, 10:04 PM CDTSpecial Weather StatementDLHDouglas41 min
May 28, 3:36 PM CDTSpecial Weather StatementDLHDouglas24 min
May 28, 3:49 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield, Douglas41 min
May 28, 4:27 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield33 min
May 28, 4:34 PM CDTSpecial Weather StatementDLHBurnett41 min
May 28, 5:55 PM CDTSevere Thunderstorm WarningDLHDouglas, Washburn50 min
May 28, 6:24 PM CDTSevere Thunderstorm WarningDLHBayfield, Douglas, Sawyer, Washburn51 min
May 28, 6:55 PM CDTSpecial Weather StatementDLHWashburn35 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.